MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 410 COHESIVE SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) STYLE 410 COHESIVE SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number FF-410425
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seroma (2069); Breast Implant Associated Anaplastic Large Cell Lymphoma (BIA ALCL) (4549)
Date of Event 08/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In response to fda report number: mw5103692.(b)(4).A review of the device history record has been completed.No deviations or non-conformances noted.Device evaluation: visual analysis of the returned device identified: weight to the spec, opening, brown particles on the surface of the shell.A microscopic analysis was performed which identify a striated edge opening.Based on the device analysis the final assessment is: a striated edge opening on anterior side assessed as surgical damage.The events of lymphoma - alcl - suspected and seroma - late are physiological complications and analysis of the device generally does not assist allergan in determining a probable cause for these events.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: "560ml of late seroma fluid was tested and came back positive for alcl; cytological evaluation demonstrated an atypical cd30-postive t-cell population.Large atypical cells are cd3 positive, cd30 positive, and alk negative.".
 
Event or Problem Description
Healthcare professional initially reported "patient noted increased swelling of their right breast" and a right side "later seroma fluid as well as bilateral exchange from textured to smooth due to concern with the product".Healthcare professional later reported via regulatory agency "anaplastic large cell lymphoma after breast augmentation with natrelle textured silicone implants.Right breast positive for alcl related to breast implant." it was further noted that the patient ¿had a pet scan and ultrasound done.¿ per ultrasound guided aspiration, cytological evaluation demonstrated an atypical cd30-postive t-cell population.Large atypical cells are cd3 positive, cd30 positive, and alk negative.Indication for the procedure was as follows: "large right breast peri-implant fluid collection.Large volume aspiration performed for patient conform and to evaluate for breast implant associated anaplastic large cell lymphoma.560 ml of light yellow thin fluid was aspirated." affected side is right.The device has been explanted and replaced.

Brand Name
STYLE 410 COHESIVE SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
MDR Report Key12682506
Report Number9617229-2021-49942
Device Sequence Number6233279
Product Code FTR
UDI-Device Identifier10888628002685
UDI-Public10888628002685
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2020
Device Model NumberFF-410425
Device Catalogue NumberFF-410425
Device Lot Number2704858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2021
Initial Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2011068-7/2/19-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age42 YR
Patient Weight90